New Joiner- Aviator


#1

Hi All- I have just retired from a career in aerospace engineering (hence the display name). I was diagnosed with Idiopathic Parkinsons a few months ago. Symptoms included a slight right hand tremor, occasional "twitching" of my right leg and lack of right arm swing when walking. I am currently taking Azilect (rasageline) 1mg daily and Ralnea XL (Ropinirole) 4mg slow release daily. These improve but do not eliminate the symptoms I have joined the local PD Support Group and am being looked after by a consultant, PD specialist nurse and very supportive family. Since retiring I have increased my exercise activities (Gym, swimming, walking and Tai Chi), tried to maintain a positive attitude, and started a bit of (non-PD) volunteering to socialise. Best regards to all on the Forum.


#2

Welcome to the forum Aviator . I was diagnosed last September at 45 years . I have two kids - one of nineteen one of thirteen . 

i am on the same meds as you - only I'm on 8 mgs presently which I believe is the minimum therapeutic dose . You have a way to go yet to catch me up ! I am a lot better than when I was on the 4 mgs but I do still have days when I don't feel as good . Yesterday I felt really great and did a lot of walking . Today I've been worse but the weathers been cold and wet . This makes a big difference to me . 

You sound like you're doing really well . Great you are doing so much exercise and the voluntary work . They say exercise and positivity is key . I am still working but I am going to reduce my hours if I can to try and look after myself a bit more , have more time for exercise and a bit less stress which isn't good for us . 

Best wishes Aviator . Sometimes it can take a bit  of time to get the meds right . Early days for you and me . You will find a lot of support and good advice on here . 


#3

Hi aviator welcome to the forum . You sound like you are doing really well . The exercise and the voluntary work is great .

I take the same meds as you . I am now on 8 mg ropinerole . I have read that most people don't see a benefit until they reach the 8 mg ( minimum therapeutic dose ) so hang on in there . You are only on half of that . Have you had any side effects ? Did they tell you to watch out for ocd's ? I have felt very nauseous but that's settling down . I have to eat more or less straightaway to line my stomach . I take them at 630 am- I am still working . 

I was diagnosed at 45  last September after a few years of problems . It hasn't been an easy year and I've struggled to get my head around things - still do some days . If I start feeling down I go and do something or plan something to look forward to . I try and exercise as much as I can and my walking is definitely better for it . I've got a Labrador which helps ! This forum has really helped me . Best wishes 


#4

Sorry aviator you have two very similar replies from me as I had difficulty posting ( lost it and had to start again and then it returned ? ? Sometimes we have problems with that on here ! )


#5

Hi Maddison- thanks for your kind words of encouragement. The only side effect I get with the Rasageline and Ropinerole is doziness when I sit still for long periods (for example watching TV in the evening. Luckily so far I have not suffered from nausea. I was warned about the side effect of compulsive behaviour that some people get when taking Dopamine Agonists but have not experienced this.